MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT - FLEX S4L - 10 MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT - FLEX S4L - 10 MM
Model Number 02.12.0410FL
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation approximately 10 years after primary total knee arthroplasty, the insert fixation screw was found loose within the joint.This finding is supported by the available radiographic images.According to the complaint report, the patient presented with knee pain following a fall; therefore, the traumatic event may have acted as a contributing or triggering factor.However, based on the available information, the fall alone appears insufficient to be considered the definitive root cause of the screw back-out.The screw loosening may have developed progressively over time, potentially related to mechanical factors such as insufficient initial tightening torque, repetitive micro-motion, patient-related loading conditions, or other unknown factors.Spontaneous screw back-out has been reported previously and has commonly been associated with insufficient tightening torque administered at the time of index surgery.Since the introduction of the torque-limiting screwdriver, the number of observations, which was already below (b)(4) of cases, has nearly disappeared.Nevertheless, screw back-out after such a long time in situ is very rare.Moreover, the actual timing of onset cannot be determined, as it is unknown whether the screw loosened acutely after the reported fall or progressively before the patient became symptomatic.Based on the available information, no definitive root cause can be established.The event should be considered potentially multifactorial, with trauma as a possible contributing or revealing factor rather than a confirmed primary cause.Batch review performed on 22 may 2026: lot.154366: (b)(4) items manufactured and released on 22-dec-2015.Expiration date: 2020-dec-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause:based on the information available, no definitive root cause can be established.The screw loosening may have developed progressively over time, potentially due to insufficient initial tightening torque, repetitive micro-motion, patient-related loading conditions, or other unknown factors.The reported fall may have contributed to the clinical manifestation; however, no confirmed device-related root cause can be identified based on the available information.
 
Event or Problem Description
Revision surgery was performed due to screw loosening in the surgically repaired knee, which was observed following a fall approximately 9 years and 9 months after the primary surgery.The surgeon removed the screw and revised the flex left 10mm s4 insert to a flex 4l - 12mm insert at his discretion.The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT - FLEX S4L - 10 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25328465
Report Number3005180920-2026-00512
Device Sequence Number9805859
Product Code JWH
UDI-Device Identifier07630030826535
UDI-Public07630030826535
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2020
Device Model Number02.12.0410FL
Device Lot Number154366
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight118 KG
Patient RaceWhite